I’m sharing this because I have been having symptoms of kidney problems for a few weeks, but didn’t see how the symptoms were all related. Things like blood shot eyes, and tingling in fingers. Problems urinating, etc. Then a friend shared this from a nurse’s personal experience:
“I want to remind people that while quercetin is a great product to have in your arsenal against covid, please remember it can have some unwanted and undesirable side effects.
I started taking quercetin in mid Aug, following FLCCC’s protocol for prophylaxis (1gm qd). I did not see anything anywhere indicating you should take a break from it after max of 12 wks.
Some of you might remember the post I made back in Oct asking for any help/info on what I could do with severely burning bilat palms and bilat midfeet. I thought I might have been exposed to vaxxed people and they gave me something.
Fast forward 2 months and my burning has just gotten progressively worse. It’s painful, and sometimes my palms feel hot, but most of the time cold. Running my hands under hot water felt so good! I bought a heating pad which also helped; however, the s/s never went away or even diminished. Even having a 4 day break at Thanksgiving did nothing.
I started researching quercetin and found that if you take what is considered a large dose (1gm/day) for more than 12 wks can cause renal failure and this burning and tingling in the extremities. I had not known this and had been taking quercetin daily since mid Aug following the recommendation of Dr. Zelenko and FLCCC. I’d also developed severe back pain in the flank area; however, never put 2 and 2 together that the pain might actually be flank pain and not back pain, and that I might be getting toxic on quercetin.
After doing research, I found that it is not recommended to take quercetin indefinitely and certainly not longer than 12 wks for reasons I stated above. I had only been on quercetin about 6-8 wks when I started having symptoms.
Because the symptoms were so bad, I decided to do the process of elimination and stop the quercetin and see if I had any improvement, especially when I saw no improvement during the 4 day Thanksgiving holiday (still thinking my hands might be affected because I rest my arms on a laptop all day). My last dose of quercetin was Sunday 11/28.
By Wed 12/1, my s/s in my bilat hands were much improved. The s/s in my bilat feet was almost gone. The half life of quercetin can be up to 32 hrs, so it would make sense I was starting to feel better since my last dose was 11/28. Today, I have no more s/s in my bilat feet, and barely any in my bilat hands, and my back pain is barely present, so clearly it was the quercetin.
I don’t want to stop taking it all together because it’s important in preventing and treating covid; however, I don’t want to experience those symptoms/side effects ever again. I am going to do a washout until Jan 1, then restart the quercetin. I will either take the recommended dose of 1gm qd, but only take it for 6-8 wks vs the 12 wks; or I will take the 1 gm dose, but take it only 2-3x/wk. It’s clear I need to play with the dosing and frequency.
Because this happened to me and because literature backs up what happened to me, I want you all to be aware of this. As nurses, we know everyone is different, and someone might be able to take quercetin indefinitely with no issues, while someone else might not. But it is worth putting out a PSA that quercetin is not a benign supplement and if you experience symptoms like I had, please stop and do a washout.
I also read in a research article somewhere that taking too many anti-oxidants, like quercetin, vit C, Resveratrol, etc, can actually be carcinogenic. I’m only taking quercetin and C, but it still made me remember that supplements are drugs and can be just as dangerous as rx drugs.”